MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, RED CAP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, RED CAP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CH2000S-C
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 02/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been requested for evaluation; however, it has not yet been received.(b)(6).
 
Event or Problem Description
The event involved spinning spiros, and it was reported that a spiros detach from a primary line, causing medication to leak.The drug leaked onto the patient¿s clothes, mainly on her abdomen and leg. the patient removed her clothes and washed the area 3 times with soap and water, then put on hospital scrubs.Patient's skin was intact and no irritation when she left our infusion center.There was a delay of about an hour since the remaining drug had to be stopped until the spill is cleaned and contact the provider.There was patient involvement, and no patient harm was reported.
 
Additional Manufacturer Narrative
Investigation summary: one (1) used.List #ch2000s-c, spinning spiros® closed male luer, red cap was returned for evaluation.As received, the spinning mechanism was not activated.No additional damage or anomalies were confirmed.No damage on the spiro's splines and good shear tab activation was observed.The male and female luer passed the iso design expectations as well.Complaint of disconnection / loose connection can be confirmed.The probable cause spiros was never activated correctly, according dfu instructions.- grasp spiros and attach to standard male luer of administration device.Attach in a straight manner.Twist devices together until a click is heard and the spiros begins to rotate freely.Spiros is now permanently attached to luer.The lot history was reviewed; no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
SPINNING SPIROS® CLOSED MALE LUER, RED CAP
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key24493849
Report Number9617594-2026-00213
Device Sequence Number12006987
Product Code ONB
UDI-Device Identifier00840619026615
UDI-Public(01)00840619026615(17)301001(10)14638114
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH2000S-C
Device Lot Number14638114
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Supplement Date Received by Manufacturer03/23/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYTOXAN, UNK MFR; PRIMARY LINE, UNK MFR; TAXOTERE, UNK MFR
Patient SexUnknown